Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 396, NWS Midland/Odessa, TX

June 16, 2007Presidio County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 16, 2007, 3:20 PM CDT for Presidio County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2007, 3:20 PM CDT (20:20 UTC)
Expired
Jun 16, 2007, 4:01 PM CDT
In force
41 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Presidio County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.3 hours before the alert went out and 317 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 854 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
854 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 162021
SVRMAF
TXC377-162115-
/O.NEW.KMAF.SV.W.0396.070616T2020Z-070616T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
320 PM CDT SAT JUN 16 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PRESIDIO COUNTY IN SOUTHWEST TEXAS...

* UNTIL 415 PM CDT

* AT 317 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 15
  MILES EAST OF CASA PIEDRA...OR 36 MILES NORTHEAST OF PRESIDIO...
  MOVING SOUTH AT 5 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED
  NEAR 26 MILES EAST OF PRESIDIO...MOVING SOUTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  EASTERN PRESIDIO COUNTY...
  SOUTHEASTERN PRESIDIO COUNTY...
  FARM TO MARKET ROAD 170...

DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

LAT...LON 2929 10380 2941 10415 2952 10423 2964 10447
      3008 10467 3025 10461 2991 10380

$$
2 follow-up statements
000 
WWUS54 KMAF 162049
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
346 PM CDT SAT JUN 16 2007

TXC377-162115-
/O.CON.KMAF.SV.W.0396.000000T0000Z-070616T2115Z/
PRESIDIO TX-
346 PM CDT SAT JUN 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHERN PRESIDIO COUNTY...

AT 343 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7
MILES WEST OF BIG BEND RANCH STATE PARK...OR ABOUT 19 MILES EAST OF 
PRESIDIO...MOVING SOUTHWEST AT 5 MPH. STORM INTENSITY CONTINUES TO 
SLOWLY DECREASE...AND IF THIS TREND CONTINUES...THE WARNING WILL 
LIKELY BE CANCELLED BEFORE THE ORIGINAL EXPIRATION TIME.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...SOUTH 
CENTRAL PRESIDIO COUNTY AND FARM TO MARKET ROAD 170.

TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIDLAND.

LAT...LON 2929 10380 2941 10415 2952 10423 2964 10447
      3008 10467 3025 10461 2991 10380

$$
000 
WWUS54 KMAF 162101
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
400 PM CDT SAT JUN 16 2007

TXC377-162110-
/O.CAN.KMAF.SV.W.0396.000000T0000Z-070616T2115Z/
PRESIDIO TX-
400 PM CDT SAT JUN 16 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PRESIDIO COUNTY IS
CANCELLED...

AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WARNING IS
CANCELLED.

ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED... PONDING OF WATER
WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN
CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO
PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL.

LAT...LON 2929 10380 2941 10415 2952 10423 2964 10447
      3008 10467 3025 10461 2991 10380

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:04 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 16, 2:04 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
204 PM CDT SAT JUN 16 2007

.SHORT TERM...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER THE
WESTERN LOW ROLLING PLAINS...EASTERN PERMIAN BASIN AND LOWER TRANS
PECOS THIS AFTERNOON AS PERIODIC SHORTWAVE TROUGHS CONTINUED TO SPIN
AROUND A SEMI PERMANENT CUTOFF LOW OVER NORTH CENTRAL TEXAS.  MORE
ISOLATED THUNDERSTORMS WERE NOTED FROM THE DAVIS MOUNTAINS TO THE
BIG BEND REGION AND EASTWARD ALONG AND BEHIND A FRONTAL BOUNDARY.

NOT EXPECTING MANY SEVERE STORMS THIS AFTERNOON/EVENING AS CAPE
VALUES ARE AROUND 1300 J/KG AT BEST OVER SOUTHERN PORTIONS OF THE
CWA.  0 TO 6 KM BULK SHEAR VECTORS WERE ALSO ON THE WEAK SIDE...WITH
THE BEST VALUES OF 25 TO 30 KT OVER SOUTHEAST NEW MEXICO.  HAVE MADE
ONLY SLIGHT ADJUSTMENTS TO THE GOING FORECAST TONIGHT...WHICH
CONSTITUTED HIGHER POPS SOUTH AND LOWER POPS NORTH.  THE MAIN THREAT
FROM ANY OF THE STORMS APPEARS TO BE LOCALLY HEAVY RAINFALL AS
SEVERE STORMS LOOK TO BE FEW AND FAR BETWEEN.  WILL LIKELY SEE A
MARKED DECREASE IN ACTIVITY AFTER SUNSET SINCE THERE APPEARS TO BE A
LULL IN SHORTWAVES DESCENDING THE WESTERN FRINGE OF THE CUTOFF LOW
OVERNIGHT AND THERE WILL BE NO LLJ TO FUEL STORMS.  THINK WE WILL
SEE NEAR PERSISTENT OVERNIGHT LOWS...ESPECIALLY WITH LARGE GAPS IN
CLOUD COVER OVERNIGHT.

.LONG TERM...
UPPER LOW OVER NORTH CENTRAL TEXAS WILL CONTINUE TO MEANDER OVER
THAT AREA THROUGH SUNDAY BEFORE OPENING INTO A TROUGH AND MOVING
EAST INTO ARKANSAS AND LOUISIANA EARLY TUESDAY.  AN UPPER RIDGE WILL
BUILD INTO THE WESTERN CWA EARLY MONDAY BECOMING A CLOSED HIGH
TUESDAY.  THIS HIGH WILL REMAIN ENSCONCED OVER THE AREA THROUGH THE
MIDDLE OF NEXT WEEK.

THUNDERSTORM CHANCES WILL GRADUALLY DIMINISH FROM THE WEST DURING
THE FIRST PART OF THE WEEK AS THE HIGH BUILDS INTO THE AREA.  BY
TUESDAY...THE THUNDERSTORMS WILL PUSH EAST OF THE AREA WITH THE
WEATHER REMAINING DRY OVER THE CWA INTO WEDNESDAY.  BY THURSDAY THE
HIGH WILL WEAKEN AND BEGIN TO RETROGRADE TO THE WEST ALLOWING WEAK
UPPER LEVEL DISTURBANCES TO CROSS THE WESTERN PART OF THE AREA DOWN
THE EASTERN EDGE OF THE HIGH.  THEREFORE...WILL KEEP ISOLATED
THUNDERSTORMS OVER THE WESTERN CWA WEDNESDAY AND THURSDAY.  THE
THUNDERSTORMS ARE EXPECTED TO DIMINISH BY THE END OF THE WEEK AS THE
RIDGE REBUILDS INTO THE AREA.

TEMPERATURES WILL BE ON THE INCREASE THE FIRST OF NEXT WEEK AS THE
RIDGE BUILDS INTO THE AREA AND A THERMAL RIDGE DEVELOPS OVER NEW
MEXICO.  MONDAY WILL BE THE WARMEST DAY WITH MOST READINGS REACHING
WELL INTO THE 90S AND TRIPLE DIGITS EXPECTED OVER WESTERN AND
SOUTHERN SECTIONS.  TEMPERATURES WILL BEGIN A SLOW COOLING TREND MID
TO LATE WEEK AS THE UPPER HIGH WEAKENS...HOWEVER HIGHS IN THE 90S
MOST AREAS AND A FEW TRIPLE DIGIT TEMPERATURES WILL CONTINUE THROUGH
THE END OF NEXT WEEK.  LOWS WILL REMAIN MAINLY IN THE 60S AND LOW
70S.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              65  88  70  97  /  30  20  20  10
CARLSBAD NM                67  98  69 104  /  20  10  10  10
DRYDEN TX                  70  93  71  99  /  40  10  20  10
FORT STOCKTON TX           66  94  72 101  /  30  10  20  10
GUADALUPE PASS TX          63  93  68  98  /  20  10  10  10
HOBBS NM                   66  94  68 103  /  20  10  10  10
MARFA TX                   59  90  57  96  /  30  10  10  10
MIDLAND INTL AIRPORT TX    66  90  69  99  /  30  10  20  10
ODESSA TX                  66  91  70  99  /  30  10  10  10
WINK TX                    70  97  73 107  /  20  10  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

67/54
Hazardous weather outlook, Jun 16, 1:31 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
131 PM CDT SAT JUN 16 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-171845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
131 PM CDT SAT JUN 16 2007 /1231 PM MDT SAT JUN 16 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS...MAINLY FROM THE DAVIS
MOUNTAINS TO THE PRESIDIO VALLEY AND BIG BEND REGION...AND OVER THE
WESTERN LOW ROLLING PLAINS...EASTERN PERMIAN BASIN AND LOWER TRANS
PECOS...COULD PRODUCE LOCALLY HEAVY RAINFALL.  THIS MAY RESULT IN
MINOR FLOODING OF LOW LYING AREAS THIS AFTERNOON AND EVENING.
OTHERWISE...GUSTY WINDS TO 50 MPH...SMALL HAIL AND FREQUENT
LIGHTNING WILL ACCOMPANY THE STRONGEST THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jun 16, 1:59 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
159 PM CDT SAT JUN 16 2007

TXZ081-162000-
BIG BEND AREA-
159 PM CDT SAT JUN 16 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL BREWSTER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL BREWSTER COUNTY AT 159
PM CDT...MOVING SOUTH AT 5 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 16, 3:01 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
301 PM CDT SAT JUN 16 2007

TXZ079>081-162100-
PRESIDIO VALLEY-BIG BEND AREA-MARFA PLATEAU-
301 PM CDT SAT JUN 16 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHERN PRESIDIO AND WEST
CENTRAL BREWSTER COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF BIG BEND RANCH
STATE PARK AT 301 PM CDT...MOVING SOUTH AT 5 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:34 PM CDTSevere Thunderstorm WarningMAFBrewster56 min
Jun 15, 8:00 PM CDTSevere Thunderstorm WarningMAFReagan60 min
Jun 15, 8:59 PM CDTSevere Thunderstorm WarningMAFReagan61 min
Jun 15, 9:06 PM CDTFlash Flood WarningMAFReagan3 hr
Jun 15, 9:21 PM CDTSevere Thunderstorm WarningMAFUpton54 min
Jun 15, 9:59 PM CDTSevere Thunderstorm WarningMAFReagan35 min
Jun 15, 11:27 PM CDTSevere Thunderstorm WarningMAFPecos, Terrell33 min
Jun 16, 1:55 PM CDTSevere Thunderstorm WarningMAFPresidio65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.